- 36 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
A 70-year-old man developed acute kidney injury (AKI) and dehydration during treatment with liraglutide for type II diabetes. His AKI led to the development of metformin-associated lactic acidosis (MALA), while receiving metformin for type II diabetes.
The man, who had a history of type II diabetes, presented to the hospital with complaints of unrelenting vomiting and nausea for 1 week. He developed symptoms insidiously, but during the last 24 hours, he vomited clear fluids at least 15 times. He was not able to tolerate any oral intake. He had been receiving immediate-release metformin 850mg tablets three times a day [route not stated], along with other concomitant drugs for many years. Three weeks before the presentation, he was started on SC liraglutide injections for...
- Hooda A, et al. Metformin-associated lactic acidosis precipitated by liraglutide use: Adverse effects of aggressive antihyperglycaemic therapy. BMJ Case Reports 11: No. 1, 28 Nov 2018. Available from: URL: http://doi.org/10.1136/bcr-2018-227102 - USA